Alert archive / South Carolina / Dense Fog Advisories in 2021
Dense Fog Advisory 4, NWS Columbia, SC
NWS Columbia, SC issued this dense fog advisory at Jan 15, 2021, 9:18 PM EST for 13 counties in South Carolina; Burke County, Richmond County, Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2021, 9:18 PM EST (02:18 UTC)
- Expired
- Jan 16, 2021, 4:28 AM EST
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 17 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262 WWUS72 KCAE 160218 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 918 PM EST Fri Jan 15 2021 GAZ065-077-SCZ016-021-022-027>031-035>038-041-115-116-161000- /O.NEW.KCAE.FG.Y.0004.210116T0218Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Richmond-Burke-Chesterfield-Fairfield-Kershaw-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 918 PM EST Fri Jan 15 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. For the Dense Fog Advisory, visibility less than one mile in dense fog. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ040-063-064-SCZ018-020-025-026-161000- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-McCormick-Newberry-Edgefield-Saluda- Including the cities of Lincolnton, Thomson, Martinez, Evans, Mccormick, Newberry, Edgefield, Johnston, Saluda, and Ridge Spring 918 PM EST Fri Jan 15 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
4 follow-up statements
891 WWUS72 KCAE 160538 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1238 AM EST Sat Jan 16 2021 GAZ065-077-SCZ030-035-161200- /O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Richmond-Burke-Aiken-Barnwell- Including the cities of Augusta, Hephzibah, Waynesboro, Aiken, North Augusta, Barnwell, Williston, and Blackville 1238 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ SCZ016-021-022-027>029-031-036>038-041-115-116-161200- /O.CON.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Chesterfield-Fairfield-Kershaw-Lexington-Richland-Lee-Sumter- Orangeburg-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster- Including the cities of Cheraw, Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Sumter, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 1238 AM EST Sat Jan 16 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. For the Dense Fog Advisory, visibility less than one mile in dense fog. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ040-063-064-SCZ018-020-025-026-161200- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-McCormick-Newberry-Edgefield-Saluda- Including the cities of Lincolnton, Thomson, Martinez, Evans, Mccormick, Newberry, Edgefield, Johnston, Saluda, and Ridge Spring 1238 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
186 WWUS72 KCAE 160712 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 212 AM EST Sat Jan 16 2021 SCZ021-027-028-036-037-041-161515- /O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Fairfield-Lexington-Richland-Orangeburg-Calhoun-Bamberg- Including the cities of Winnsboro, Winnsboro Mills, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Orangeburg, Brookdale, St. Matthews, Bamberg, and Denmark 212 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. * WHERE...Portions of central South Carolina. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ SCZ016-022-029-031-038-115-116-161515- /O.CON.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Chesterfield-Kershaw-Lee-Sumter-Clarendon-Northern Lancaster- Southern Lancaster- Including the cities of Cheraw, Pageland, Camden, Lugoff, Bishopville, Sumter, Manning, Summerton, Indian Land, Lancaster, Elgin, and Lancaster Mill 212 AM EST Sat Jan 16 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. For the Dense Fog Advisory, visibility less than one mile in dense fog. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...For the Lake Wind Advisory, from 10 AM to 6 PM EST Saturday. For the Dense Fog Advisory, until 3 AM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ040-063>065-077-SCZ018-020-025-026-030-035-161515- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Edgefield-Saluda-Aiken-Barnwell- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Edgefield, Johnston, Saluda, Ridge Spring, Aiken, North Augusta, Barnwell, Williston, and Blackville 212 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
993 WWUS72 KCAE 160750 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 250 AM EST Sat Jan 16 2021 SCZ022-029-031-038-161600- /O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T0800Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Kershaw-Lee-Sumter-Clarendon- Including the cities of Camden, Lugoff, Bishopville, Sumter, Manning, and Summerton 250 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. * WHERE...Central and northern Midlands of the South Carolina. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ SCZ016-115-116-161600- /O.EXT.KCAE.FG.Y.0004.000000T0000Z-210116T1000Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Chesterfield-Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Indian Land, Lancaster, Elgin, and Lancaster Mill 250 AM EST Sat Jan 16 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. For the Dense Fog Advisory, visibility less than one mile in dense fog. * WHERE...Portions of extreme northern Midlands of South Carolina. * WHEN...For the Lake Wind Advisory, from 10 AM this morning to 6 PM EST this evening. For the Dense Fog Advisory, until 5 AM EST this morning. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ040-063>065-077-SCZ018-020-021-025>028-030-035>037-041-161600- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Fairfield-Edgefield-Saluda-Lexington-Richland-Aiken-Barnwell- Orangeburg-Calhoun-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Aiken, North Augusta, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Bamberg, and Denmark 250 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
099 WWUS72 KCAE 160928 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 428 AM EST Sat Jan 16 2021 SCZ016-115-116-162300- /O.CAN.KCAE.FG.Y.0004.000000T0000Z-210116T1000Z/ /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Chesterfield-Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Indian Land, Lancaster, Elgin, and Lancaster Mill 428 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Lake Wind Advisory, west winds 15 to 20 knots with gusts to 30 knots expected. * WHERE...Northern Lancaster, Southern Lancaster and Chesterfield Counties. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-162300- /O.CON.KCAE.LW.Y.0001.210116T1500Z-210116T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-McCormick-Newberry- Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-Aiken- Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 428 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots with gust to 30 knots expected. * WHERE...Portions of central South Carolina and east central Georgia. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this dense fog advisory went out at Jan 15, 6:55 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 15, 6:55 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
655 PM EST Fri Jan 15 2021
.SYNOPSIS...
Following the passage of a cold front, dry and cool conditions
will overspread the area into the weekend, with breezy
conditions during the day Saturday. Slowly moderating
temperatures are expected on Sunday, with a dry cold front
passing through on Monday. The next chance of rain will come
late next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The back edge of the precipitation shield is slowly pushing
east across the eastern Midlands into the Coastal Plain. The
cold front remains to the west, although an initial moisture
boundary is currently pushing into the forecast area with
dewpoints in the mid 40s to around 50 central and east while
they have dropped to 30 at Newberry, with teens already in the
Upstate. Skies are clearing from the west but some mid level
clouds around 5-7kft may redevelop overnight as the upper trough
continues to push eastward. Cold advection will continue
through the night but with winds staying up overnight the
boundary layer is not expected to decouple and therefore
radiational cooling will be limited. Lows expected between
30-35F.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Strong cold air advection pushes into The Midlands and CSRA on
Saturday with blustery winds and well below normal temperatures.
Highs will only be in the 40s to around 50. A Lake Wind Advisory
will be necessary. Winds will slowly subside Saturday Night.
Surface high pressure will slowly progress across The Deep South
early next week. A dry cold front will cross the region on Sunday
Night. Temperatures will remain slightly below normal with highs in
the upper 40s to mid 50s and lows in the upper 20s to mid 30s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure aloft strengthens during the middle of next week for
the first stretch of well above normal temperatures since December.
Highs will warm into the lower to mid 60s by Wednesday and Thursday
with lows in the upper 30s to mid 40s. An upper trough passes well
north of the region Thursday Night, but leaves a stalled frontal
boundary in the vicinity of The Midlands and CSRA on Friday. Models
differ on the position of this boundary one week in advance with the
GFS farther south than the EC. Expect a chance of rain Thursday
Night through Friday.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Restrictions possible over the next couple hours then VFR for
the remainder of the period.
Rain continues sliding east of the terminals with colder and
drier air just west of the area. Winds have temporarily gone
calm with several ob sites indicating fog developing. Have
included mention of fog in a TEMPO group and expect it to
dissipate as the colder and drier air move in over the next
several hours. Main concern for the period is strong and gusty
winds on from 14z through 22z with westerly winds around 15
knots and gusts to 25 knots are expected. After 22z wind speeds
will slowly diminish.
EXTENDED AVIATION OUTLOOK...No significant impacts to aviation
expected.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Lake Wind Advisory from 10 AM to 6 PM EST Saturday for GAZ040-
063>065-077.
SC...Lake Wind Advisory from 10 AM to 6 PM EST Saturday for SCZ016-
018-020>022-025>031-035>038-041-115-116.
&&Hazardous weather outlook, Jan 15, 1:44 PM EST, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 144 PM EST Fri Jan 15 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 161845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 144 PM EST Fri Jan 15 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 15, 7:08 PM EST, 2 hours 10 minutes before
Special Weather Statement National Weather Service Columbia SC 708 PM EST Fri Jan 15 2021 SCZ016-021-022-027>031-035>038-041-115-116-160515- Chesterfield-Fairfield-Kershaw-Lexington-Richland-Lee-Aiken- Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 708 PM EST Fri Jan 15 2021 ...DENSE FOG DEVELOPING... As rainfall has ended across the region, and skies are clearing, fog is developing and could become dense at times. A cold front to the west will be pushing east through the evening and eventually drier air will overspread the region and visibilities should improve at that time. Motorists are urged to use caution while driving as patchy fog could make travel more difficult.
Nearby
Dense Fog Advisories in South Carolina, 2021Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.